Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 39, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 2008, 4:07 PM EDT for Lackawanna County, Pike County, Wayne County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2008, 4:07 PM EDT (20:07 UTC)
- Expired
- Jun 8, 2008, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Lackawanna County, PA, Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 121 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 12:39 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 664 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 082008
SVRBGM
PAC069-103-127-082045-
/O.NEW.KBGM.SV.W.0039.080608T2007Z-080608T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA...
PIKE COUNTY IN NORTHEAST PENNSYLVANIA...
SOUTHERN WAYNE COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 445 PM EDT
* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STERLING...MOVING EAST AT 22 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANGELS BY 415 PM EDT...
GREENTOWN AND LEDGERDALE BY 420 PM EDT...
6 MILES SOUTH OF BLOOMING GROVE BY 440 PM EDT...
PECKS POND BY 445 PM EDT...
A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER IS OCCURRING
OR IS IMMINENT. WIND GUSTS IN EXCESS OF 60 MPH...HAIL THREE-QUARTERS
OF AN INCH IN DIAMETER OR LARGER...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL LIKELY. IF YOU ARE IN THE PATH OF THIS SEVERE STORM
MOVE TO SAFE SHELTER NOW.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
LAT...LON 4117 7517 4125 7514 4124 7528 4124 7533
4123 7534 4123 7546 4125 7555 4143 7550
4137 7505 4115 7509
TIME...MOT...LOC 2007Z 283DEG 19KT 4132 7541
$$
MJ1 follow-up statement
000
WWUS51 KBGM 082027
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT SUN JUN 8 2008
PAC069-127-082036-
/O.CAN.KBGM.SV.W.0039.000000T0000Z-080608T2045Z/
LACKAWANNA PA-WAYNE PA-
426 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAYNE AND
SOUTHEASTERN LACKAWANNA COUNTIES IS CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4117 7517 4125 7514 4124 7535 4126 7535
4131 7532 4133 7532 4135 7535 4137 7534
4136 7528 4140 7525 4140 7524 4137 7505
4115 7509
TIME...MOT...LOC 2026Z 283DEG 19KT 4130 7528
$$
PAC103-082045-
/O.CON.KBGM.SV.W.0039.000000T0000Z-080608T2045Z/
PIKE PA-
426 PM EDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR PIKE COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PANTHER...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BLOOMING GROVE AROUND 440 PM EDT...
PECKS POND AND LORDS VALLEY AROUND 445 PM EDT...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4117 7517 4125 7514 4124 7535 4126 7535
4131 7532 4133 7532 4135 7535 4137 7534
4136 7528 4140 7525 4140 7524 4137 7505
4115 7509
TIME...MOT...LOC 2026Z 283DEG 19KT 4130 7528
$$
MJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:34 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 8, 1:34 PM EDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 134 PM EDT SUN JUN 8 2008 .SYNOPSIS... TODAY WILL BE ANOTHER VERY WARM AND HUMID DAY WITH A RENEWED CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS. MONDAY WILL BE EVEN A LITTLE WARMER THAN TODAY...WITH LITTLE OR NO THUNDERSTORM ACTIVITY. TUESDAY WILL BE YET ANOTHER HOT AND HUMID DAY...A COLD FRONT WILL APPROACH THE REGION WITH SHOWERS AND THUNDERSTORMS BY AFTERNOON. THIS FRONT WILL PROVIDE COOLER AIR FOR THE MIDWEEK PERIOD. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 12 PM... WEAK MID LEVEL SHORT WAVE AND SFC TROF CURRENTLY INITIATING CONVECTION ACROSS FINGER LAKES REGION AND CENTRAL SOUTHERN TIER. ATTM CONVECTION REMAINING UNDER SEVERE LIMITS DUE TO MID LEVEL CAP. AS INSTABILITY INCREASES THIS AFTERNOON A FEW CELLS MAY BECOME SEVERE. UPDATED ZONES/GRIDS TO INCLUDED SCATTERED CONVECTIVE ACTIVITY WITH 40 POP. CELLS THAT DUE DEVELOP THIS AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE MORE SO THAN YESTERDAY DUE TO MORE SUPPORTIVE KINEMATICS. ALL EYES EARLY THIS MORNING ARE ON THE MCS CURRENTLY LOCATED OVER THE SOUTHERN HALF OF MICHIGAN. THIS FEATURE IS BEING FUELED BY A WARM/MOIST SURGE TO THE SOUTH AND WEST...EVIDENCED IN THE MODELS AND 00Z RAOBS BY A 30-40KT 925 JET. THE OVERALL SYSTEM MOTION WAS WELL IN LINE WITH THE MEAN 700-300MB FLOW WHICH IS BASICALLY TO THE EAST...WITH THE CONVECTIVE ELEMENTS PROPAGATING RIGHT OF THIS MOTION IN LINE WITH THE IMPINGING LLJ...AND IT/S SOURCE OF INSTABILITY. EXPECT THE MOVEMENT TO THE EAST TO CONTINUE THROUGH THE REMAINING PRE DAWN HOURS...WITH CURRENT ESTIMATES OF THE REMNANTS OF THIS SYSTEM ARRIVING OVER MY WESTERN ZONES BETWEEN 13 AND 15Z. THE SYSTEM HAS BEEN IN AN EVIDENT WEAKENING MODE OVER THE PAST FEW HOURS...AND HAVE NO REASON TO EXPECT THIS TREND TO REVERSE. SO...THE QUESTION IS WHAT WILL BE LEFT WHEN THE SYSTEM ARRIVES. FEELING AT THIS POINT IS THAT THERE WILL BE SOME RESIDUAL SHRA/TSRA...BUT WHAT WE/LL LIKELY SEE MORE OF IS MID TO UPPER LEVEL CLOUDINESS. HAVE PLAYED A PERIOD OF MCLOUDY SKIES THIS MORNING...WITH DECREASING CLOUDS AS WE HEAD INTO THE AFTERNOON. SEVERE POTENTIAL WILL AGAIN BE PRETTY LIMITED. GFS INSTABILITY VALUES ARE OUT OF CONTROL GIVEN SOME CONVECTIVE FEEDBACK ISSUES...WITH DEWPOINTS REACHING THE UPPER 70S THE NAM LOOKS MORE REASONABLE...WITH CAPES OF 1500J/KG POSSIBLE. THE 0-3KM SHEAR INCREASES THIS MORNING...BUT AT THAT TIME...THERE MAY BE A LULL IN CONVECTIVE DEVELOPMENT WITH THE AMOUNT OF OLD CONVECTIVE DEBRIS MOVING OVERHEAD. BY AFTERNOON...THE SEVERE POTENTIAL MAY INCREASE SOME AS THE INSTABILITY INCREASES THIS AFTERNOON...BUT STILL DON/T SEE MORE THAN ISOLATED SEVERE STORMS. CLOUDINESS WILL TEMPER THE HEAT A LITTLE THIS MORNING...BUT GIVEN TEMPS ALOFT SIMILAR TO YESTERDAY...AND MORE IN THE WAY OF AFTERNOON SUNSHINE...MID 80S TO 90 AGAIN LOOK REASONABLE. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... TONIGHT...ANY REMAINING CONVECTIVE ACTIVITY WILL QUICKLY DIMINISH WITH RELATIVELY WARM TEMPS ALOFT AND THE LACK OF A FORCING MECHANISM. JUST NORTH OF OUR AREA WILL BE A STRENGTHENING WARM FRONT...AND ALONG THIS...ANOTHER MCS IS LIKELY. BOTH THE NAM/GFS HAVE THIS FEATURE...WITH THE GFS MUCH FURTHER NORTH WITH IT/S DEVELOPMENT. THE ECMWF IS CLOSER TO THE NAM SOLUTION...WHICH WOULD BRING A CHC FOR SHRA/TSRA TO MY NORTHERN ZONES...ESPECIALLY AFTER MIDNIGHT. THE SREFS SEEM TO LEAN A LITTLE CLOSER TO THE NAM. WILL CONTINUE CHC POPS OVER THE NORTHERN ZONES...BUT EXPECT MUCH OF THE ACTIVITY TO BE NORTH OF OUR REGION. ANOTHER SULTRY NIGHT IS EXPECTED WITH LOWS IN THE UPPER 60S TO AROUND 70..EXCEPT LOWER 70S ALONG THE LAKE PLAIN. MONDAY LOOKS TO BE OUR WARMEST DAY AS THE EASTERN US RIDGE BUILDS SLIGHTLY...SENDING T850 TO AROUND +20C. GIVEN A LITTLE WARMING ALOFT...AND THE LACK OF ANY FORCING MECHANISMS UNDER THE RIDGING...WILL CONTINUE TO CARRY TO SHRA/TSRA MENTION. AM NOT COMPLETELY CONVINCED THAT WE DO NOT SEE A TSRA OR TWO...ESPECIALLY OVER OUR NORTHERN ZONES...WHICH WILL BE MOST REMOVED FROM THE RIDGE. BUFKIT PROGS SHOW US ON THE EDGE OF OVERCOMING A MIDLEVEL CAP...BUT EVEN IF WE WERE ABLE TO GET SOME CONVECTIVE DEVELOPMENT...IT WOULD BE VERY ISOLATED. HIGHS WILL EASILY REACH INTO THE 90S...AND A FEW SPOTS WILL LIKELY WARM TO 95. DEWPOINTS IN THE MID TO UPPER 60S...A FEW DEGREES LOWER THAN TODAY...HOWEVER...SHOULD KEEP US JUST BELOW HEAT ADVISORY CRITERIA. HAVE HIGHLIGHTED THE HEAT/HUMIDITY NONETHELESS IN THIS MORNING/S HWO. MONDAY NIGHT LOOKS QUIET AS THE NAM/GFS HAVE SLOWED IN THEIR PROGRESSING OF THE NEXT COLD FRONT. AHEAD OF THIS...SOUTHWESTERLY WINDS SHOULD KEEP MANY LOCATIONS FROM FULLY DECOUPLING AND THEREFORE...EXPECT LOWS NEAR OR A LITTLE ABOVE 70 THROUGHOUT THE CWA. TUESDAY ALL EYES WILL BE ON THE ADVANCING COLD FRONT. CURRENT SETUP FAVORS A PRE FRONTAL TROUGH TO BE THE FOCUSING MECHANISM FOR AFTERNOON CONVECTION AS THE ACTUAL COLD FRONT MAY STILL BE WELL WEST OF OUR CWA DURING THE AFTERNOON. THERE SHOULD BE PLENTY OF HEAT AND HUMIDITY TO SUPPORT ROBUST CONVECTION...AND GIVEN A FORCING MECHANISM...HAVE KEPT LIKELY POPS FOR THE AFTERNOON. SHEAR WILL BE BEST OVER WESTERN AREAS...CLOSEST TO THE ARRIVING SHORTWAVE...AND THERE IS CERTAINLY SEVERE POTENTIAL...WHICH WE CAN HONE IN ON MORE AS THE EVENT NEARS. WITH A GOOD DEAL OF SUN EARLY...AND THE FACT THAT THE SLOWER FRONTAL ARRIVAL MEANS LONGER TIME IN THE WARM AIRMASS...HAVE BUMPED UP TUESDAY/S HIGHS BY ABOUT 5 DEGREES...WHICH WILL LIKELY MEAN MANY SPOTS SEE YET ANOTHER 90F DEGREE DAY TUESDAY NIGHT...REMAINING SHRA/TSRA WILL PULL OUT...WITH SOMEWHAT COOLER AIR MOVING IN FOR THE OVERNIGHT...BRINING LOWS DOWN TO AROUND 60. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UPDATED AT 250 AM...QUICK PEEK AT 00Z EURO SUPPORTS LATEST GFS WITH A BREAK IN THE HEAT AFTER TUES FROPA. MINOR TWEEKS WITH NO SIG CHGS TO MED RNG PCKG. PREV BLO... USED A BLEND OF HPC AND GFS GUIDANCE THIS PERIOD. MODEL CONSENSUS BRINGS A COOL FRONT THROUGH THE AREA LATE TUESDAY/TUESDAY NIGHT...WITH THE CHANCE OF SHOWERS AND THUNDERSTORMS. SLIGHTLY COOLER DRIER AIR FOLLOWS FOR WEDNESDAY. LATER IN THE WEEK...IT STILL APPEARS THAT A LARGE-SCALE RIDGE WILL REBUILD OVER THE EASTERN U.S...WITH HEAT AND HUMIDITY LIKELY RETURNING. THE NEXT SERIES OF UPPER-LEVEL WAVES...AND A SURFACE COLD FRONT...COULD APPROACH BY THE END OF THE WEEK OR EARLY NEXT WEEKEND...WITH A CHANCE OF SHOWERS/THUNDERSTORMS INDICATED IN THE FORECAST AT THAT TIME. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR DOMINATES MOST OF THE AREA WITH CIGS ARND 3500FT THIS AFTN. EXCEPTION WILL BE IN AND CLOSE TO THUNDERSTORMS WHERE IFR VSBY RESTRICTIONS WILL BE POSSIBLE AS THE LINE OF STORMS MV THRU AND POSSIBLE MVFR CIGS. LINE OF THUNDERSTORMS PARADING THRU THE SRN TIER OF NY WITH A SEVERAL HR WINDOW OF IFR RESTRICTIONS IN THUNDERSTORM NR ELM/ITH/BGM. CUD SEE A LINGERING STORM NR SYR BUT MOST OF THE LINE WILL BE SOUTH OF THERE THIS AFTN. RME/AVP GNRLY VFR THIS EVNG BUT WILL MONITOR POTENTIAL FOR THUNDER AT AVP LATER ON. EXPECT CUMULUS/CB TO DIE OFF AFTER 01Z LVG BKN HIGH CIRRUS AND MVFR VSBYS IN HZ/BR OVRNGT. EXPECT MORE CUMULUS TO DEVELOP BY MID- MORNING MONDAY WITH CONTINUED HAZY CONDS. WINDS GNRLY OUT OF THE SW ALTHO A QUICK SWITCH TO NORTHWEST BHND LINE OF STORMS WITH OCNL GUSTS AS THEY MV ACRS TERMINALS. WINDS SETTLE OUT ARND THE SW DURING THE MORNING. OUTLOOK... MON NGT THROUGH TUES NGT...MOSTLY VFR. BRIEF RESTRICTIONS ARE POSSIBLE EARLY EACH MORNING...IN FOG/HAZE...AND DURING THE AFTERNOON AND EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS. WED THROUGH FRI...VFR...ALTHO POSSIBLE MVFR RESTRICTIONS EACH MORNING IN FOG. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...JMA/RRM NEAR TERM...JMA/RRM SHORT TERM...JMA LONG TERM... AVIATION...PB
Hazardous weather outlook, Jun 8, 12:44 PM EDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1244 PM EDT SUN JUN 8 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-091645- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1244 PM EDT SUN JUN 8 2008 ...SEVERE THUNDERSTORM WATCH 486 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE HEAT AND HUMIDITY WILL CONTINUE THROUGH MONDAY AND LIKELY INTO TUESDAY...WITH HEAT INDICES REACHING THE UPPER 90S ON MONDAY...AND THE MID 90S ON TUESDAY. TUESDAY AFTERNOON...A POTENT COLD FRONT WILL APPROACH THE REGION...BRINGING WITH IT SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 8, 3:01 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL VESTAL 42.08N 76.05W
06/08/2008 E0.88 INCH BROOME NY PUBLIC
&&
PBLocal storm report, Jun 8, 3:12 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
312 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST 2 S BINGHAMTON 42.07N 75.91W
06/08/2008 E60.00 MPH BROOME NY AMATEUR RADIO
JUST SOUTH OF ROSS PARK
0309 PM HAIL 2 S BINGHAMTON 42.07N 75.91W
06/08/2008 E0.75 INCH BROOME NY AMATEUR RADIO
HAIL LASTED FOR 5 MINUTES
&&
PBSpecial weather statement, Jun 8, 3:12 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 312 PM EDT SUN JUN 8 2008 PAZ044-048-072-082015- LACKAWANNA PA-PIKE PA-WAYNE PA- 312 PM EDT SUN JUN 8 2008 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHEASTERN LACKAWANNA...SOUTHERN WAYNE...AND PIKE COUNTIES... * AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MOUNT COBB...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STERLING AT 320 PM EDT... ARLINGTON AND ANGELS AT 325 PM EDT... LEDGERDALE AND GREENTOWN AT 330 PM EDT... PANTHER AT 335 PM EDT... PAUPACK AT 340 PM EDT... BLOOMING GROVE AT 345 PM EDT... PECKS POND AT 355 PM EDT... LORDS VALLEY AT 400 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
Local storm report, Jun 8, 3:38 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
338 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG ENDWELL 42.12N 76.02W
06/08/2008 BROOME NY TRAINED SPOTTER
TREES AND WIRES DOWN AT INTERSECTION OF SHADY DR AND
VERDUN AVE
&&
PBLocal storm report, Jun 8, 3:41 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
341 PM EDT SUN JUN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND DMG 7 S BINGHAMTON 42.00N 75.91W
06/08/2008 BROOME NY TRAINED SPOTTER
TREES AND WIRES DOWN ON QUAKER LAKE ROAD JUST BEFORE
PENNSYLVANIA STATE LINE
&&
PBSpecial weather statement, Jun 8, 4:04 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 404 PM EDT SUN JUN 8 2008 PAZ044-048-072-082100- LACKAWANNA PA-PIKE PA-WAYNE PA- 404 PM EDT SUN JUN 8 2008 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHEASTERN LACKAWANNA...SOUTHERN WAYNE...AND PIKE COUNTIES... * AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MOSCOW... AND MOVING EAST AT 22 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... STERLING AT 410 PM EDT... ANGELS AT 415 PM EDT... NEWFOUNDLAND AND GREENTOWN AT 420 PM EDT... PANTHER AT 425 PM EDT... BLOOMING GROVE AT 440 PM EDT... PECKS POND AND LORDS VALLEY AT 450 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. MJ
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 1:57 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 48 min |
| Jun 8, 2:35 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna | 40 min |
| Jun 8, 2:55 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 50 min |
| Jun 8, 3:03 PM EDT | Severe Thunderstorm Warning | BGM | Susquehanna, Wayne | 42 min |
| Jun 8, 3:42 PM EDT | Severe Thunderstorm Warning | BGM | Pike, Wayne | 48 min |
| Jun 8, 4:58 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 47 min |
| Jun 8, 5:14 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 21 min |
| Jun 8, 5:47 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 43 min |
| Jun 8, 6:25 PM EDT | Severe Thunderstorm Warning | BGM | Bradford | 35 min |
| Jun 8, 6:29 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wyoming | 46 min |
| Jun 8, 6:55 PM EDT | Severe Thunderstorm Warning | BGM | Bradford, Susquehanna, Wyoming | 50 min |
| Jun 8, 7:07 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Pike, Wayne | 38 min |
| Jun 8, 7:43 PM EDT | Severe Thunderstorm Warning | BGM | Pike | 32 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.